A new drug called "Snapchat" has left eight people hospitalized in the past two weeks. Australian authorities have warned partygoers to avoid ingesting the drug.
According to reports, the manufacturers of the new drug have taken advantage of the popularity of messaging application, Snapchat. The mobile app lets users exchange images and videos that will self-destruct. The app will automatically delete messages once a user receives them. The pills were reportedly stamped with the app's ghost mascot, hence, the name of the drug.
Four young men in Darwin were admitted to the hospital after they experienced symptoms of "wild aggression and hysteria." One of the Snapchat drug users is currently under intensive care, according to reports.
Australian police had previously reported of "receiving a number of reports" about people acting in an "erratic and irrational manner" after taking the drug. Authorities, including health experts, cautioned against using the Snapchat drug since it contains "bath salts" or designer drugs sold since 2010 as a "legal high."
In an ABC report, Detective Superintendent Peter Shiller said the drug should not be taken. He added it is nothing new since the Snapchat drug is the same toxic substance with a different logo.
An anonymous individual who spoke to a local news outlet said he has a friend who was hospitalized because of the drug. He added he watched his mates almost die from taking half of a 100 kg batch. The anonymous person said if people will take the green Snapchat drug, "you die."
Drug and Organized Crime Division Superintendent Clin Sims said taking any illegal drug can be dangerous and fatal. He told MailOnline the drugs were not produced in pharmaceuticals. Sims said people may have no idea what they're taking can potentially harm them.
Reports said local emergency services may feel the pressure as people who take the drug who adverse and aggressive behavior. Police advised Australians to seek immediate medical treatment if they have taken the Snapchat drug.